Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having symptoms of hypothyroidism. T4 is low but TSH is normal. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I am having symptoms of hypothyroidism. My free T4 is low but my TSH is normal. Could I still have hypothyroidism?
Posted Sun, 13 Oct 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rakesh Madhyastha 16 minutes later
Brief Answer:
Isolated T4 deficiency

Detailed Answer:

Thanks for the query

We have seen a few patients in our clinic with normal tsh and low t4. These patients have isolated t4 deficiency.
You need treatment for the same only if your t3 is lower than t4 and more importantly if you have symptoms of hypothyroidism like tiredness, loss of hair, gain of weight, decreased tolerance to cold, etc. Please approach an endocrinologist for the same

I hope I was of help. If you have any further queries please get back to me

Above answer was peer-reviewed by
Follow-up: Having symptoms of hypothyroidism. T4 is low but TSH is normal. Suggest? 27 hours later
What specific lab tests should I request from my Physician?
Answered by Dr. Rakesh Madhyastha 3 minutes later
Brief Answer:

Detailed Answer:
Thanks for the query

You should first get a free T3 level done and based on that you should ask for Levothyroxine sodium tablets. Starting dose of 1 to 1.3 per kg body weigh.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor